MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis symfony intraocular lens was implanted in the patient's operative left eye on (b)(6) 2018.The lens was explanted due to patient complaints of glare, halos and unable to drive at night.The incision was enlarged to 3.0mm.The intraocular lens was replaced with a zcboo model.
 
Additional Manufacturer Narrative
Correction: the supplemental emdr incorrectly reported the implant date as (b)(6) 2018.The correct implant date should have been (b)(6) 2018.This section has been updated and corrected.Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the initial emdr was submitted with an incorrect implant date of (b)(6) 2018.The correct implant date is (b)(6) 2018.This section has been updated and corrected.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7431289
Report Number9614546-2018-00343
Device Sequence Number2053168
Product Code POE
UDI-Device Identifier05050474591684
UDI-Public(01)05050474591684(17)220403
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/03/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer04/16/2018
05/23/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/14/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;